Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Sep 27, 2004, 2:58 PM CDT for Deaf Smith County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2004, 2:58 PM CDT (19:58 UTC)
- Expired
- Sep 27, 2004, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Deaf Smith County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3166 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 272000 FFWAMA TXC117-280000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 258 PM CDT MON SEP 27 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF HEREFORD * UNTIL 700 PM CDT * AT 250 PM CDT...THE HEREFORD FIRE DEPARTMENT REPORTED CONTINUING FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. IN ADDITION...MORE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NEAR DIMMIT AND ARE EXPECTED TO MOVE INTO DEAF SMITH COUNTY CONTINUING THE FLASH FLOOD THREAT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOOTLEG...SIMMS...AND HEREFORD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3475 10300 3476 10219 3516 10219 3517 10301 $$
1 follow-up statement
000 WGUS74 KAMA 272323 FFSAMA TXC117-280000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 618 PM CDT MON SEP 27 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 700 PM CDT FOR DEAF SMITH COUNTY... AT 612 PM CDT...THE DEAF SMITH EMERGENCY MANAGER REPORTED WATER IN HOMES WITHIN THE SAN JOSE COMMUNITY...1 MILE SOUTH OF HEREFORD. THOUGH THE RAINFALL WAS MOVING NORTH OF THIS FLOODED AREA...STORM RUNOFF MAY STILL BE OCCURRING...ESPECIALLY OVER LOW WATER CROSSINGS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FOR THE SOUTHWEST TEXAS PANHANDLE UNTIL 7 AM CDT ON TUESDAY...INCLUDING DEAF SMITH COUNTY. LAT...LON 3475 10300 3476 10219 3516 10219 3517 10301 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:52 PM CDT, 6 minutes earlier.
Area forecast discussion, Sep 27, 2:52 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 252 PM CDT MON SEP 27 2004 .DISCUSSION... BIGGEST CONCERNS THIS FORECAST PERIOD IS RAINFALL AND HOW MUCH. DEAF SMITH COUNTY...IN AND AROUND HEREFORD...IS REPORTED TO BE UNDERWATER WILL STILL MORE PRECIP COMING UP FROM THE SOUTH AND SOUTHEAST AS INDICATED BY AMARILLO AND LUBBOCK WSR-88D/S. UPPER LOW OVER SOUTHWESTERN TEXAS FORECASTED TO OPEN UP INTO AN OPEN WAVE AND LIFT NORTHEAST TONIGHT THROUGH TUESDAY. A COLD FRONT IS FORECASTED TO PUSH SOUTHEAST ACROSS THE PANHANDLES TONIGHT WITH UPSLOPE SURFACE AND MID LEVEL FLOW FORECASTED TO CONTINUE. THIS WILL KEEP THE LOW AND MID LAYERS EXTREMELY MOIST/SATURATED. THEREFORE...FEEL ATMOSPHERE WILL SUPPORT MAINLY SHOWERS RATHER THAN THUNDERSTORMS TONIGHT YET CANNOT RULE OUT A THUNDERSTORM OR TWO ESPECIALLY LATER THIS AFTERNOON AND EARLY THIS EVENING. LIGHTNING STRIKE PLOT SHOWING MOST OF THE STRIKES SOUTH OF OUR FORECAST AREA WHICH IS HOW IT HAS BEEN THE LAST DAY OR TWO. IN THE EASTERN SECTIONS OF THE PANHANDLES...A LITTLE MORE SUNSHINE AND INSTABILITY ALLOWING FOR ONE OR TWO THUNDERSTORMS TO DEVELOP THIS AFTERNOON. PRECIP SHOULD COME TO AN END BRIEFLY BY LATE TUESDAY OR TUESDAY NIGHT THROUGH WEDNESDAY AS AN UPPER RIDGE BUILDS OVER THE FORECAST AREA. A LITTLE WARMER BY WEDNESDAY AND THURSDAY BEFORE ANOTHER SHORTWAVE APPROACHES THE PANHANDLES FROM THE SOUTHWESTERN STATES LATE THIS WEEK INTO THE WEEKEND. INCREASED CHANCES FOR PRECIP AGAIN WITH ANOTHER COLD FRONT FORECASTED TO ARRIVE IN THE FORECAST AREA BY FRIDAY AND FRIDAY EVENING. MUCH COOLER AND WET FRIDAY THROUGH SUNDAY BEFORE UPPER TROUGH PUSHES EAST AWAY FROM THE PANHANDLES SUNDAY NIGHT AND UPPER RIDGE BUILDS IN FROM THE WEST EARLY NEZXT WEEK. WARMER AND DRY BY NEXT MONDAY. && .HYDROLOGY... TIERRA BLANCA CREEK AT UMBARGER PEAKED AT AROUND 6 AM CDT THIS MORNING BETWEEN 5.5 FEET AND 6.0 FEET. ALTHOUGH LATEST INFO INDICATES THAT THE CREEK IS COMING BACK DOWN...ADDITIONAL RAINFALL LATER TODAY OR THIS EVENING/TONIGHT WILL ONLY AGGRAVATE THE SITUATION ONCE AGAIN. ACCORDING TO OUR HYDRO FOCAL POINT...THIS IS THE HIGHEST THAT HE HAS SEEN THE CREEK GO SINCE HE HAS BEEN IN AMARILLO. RIVERS AND CREEKS...ESPECIALLY TIERRA BLANCA CREEK...WILL NEED TO BE MONITORED VERY CLOSELY THIS EVENING AND TONIGHT FOR POSSIBLE FLOODING CONCERNS. THE FLOOD STAGE AT TIERRA BLANCA CREEK IS POSTED AT 20 FEET...ALTHOUGH THIS IS STILL UNCERTAIN AS THE CREEK HAS NEVER FLOODED BEFORE. RECEIVED REPORT OF 4.5 INCHES IN TWO DAYS IN HEREFORD FROM NWSFO LUBBOCK SERVICE HYDROLOGIST. WITH HEREFORD REPORTING FLOODING TODAY AND ADDITIONAL RAINFALL TONIGHT...WILL ISSUE A FLOOD WATCH FOR FLASH FLOODING TONIGHT FOR THE SOUTHWESTERN FOUR COUNTIES UNTIL 7 AM CDT TUESDAY MORNING. LATER SHIFT OR SHIFTS CAN CANCEL THE WATCH EARLY IF IT APPEARS THAT THE THREAT OF FLOODING IS OVER. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 55 68 52 74 / 60 60 20 10 BEAVER 54 71 52 77 / 40 40 20 10 BOISE CITY 52 65 48 72 / 60 60 20 10 BORGER 57 71 53 75 / 60 60 20 10 BOYS RANCH 55 69 51 74 / 60 60 20 10 CANYON 54 68 51 75 / 60 60 20 10 CLARENDON 58 73 54 76 / 40 40 20 10 DALHART 53 68 49 73 / 60 60 20 10 GUYMON 55 68 52 76 / 60 60 20 10 HEREFORD 53 69 50 75 / 60 60 20 10 LIPSCOMB 55 72 54 77 / 40 40 20 10 PAMPA 56 72 52 75 / 40 40 20 10 SHAMROCK 59 75 54 77 / 40 40 20 10 WELLINGTON 60 76 55 78 / 40 40 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH FOR FLASH FLOODING UNTIL 12Z OR 7 AM CDT TUESDAY FOR TXZ011-012-016-017. OK...NONE. && 10/11
Hazardous weather outlook, Sep 27, 1:00 PM CDT, 1 hour 58 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON SEP 27 2004 OKZ001>003-TXZ001>020-281100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON SEP 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE CENTRAL AND WESTERN PANHANDLES TODAY AND TONIGHT BECOMING MORE ISOLATED IN THE EASTERN PANHANDLES. IN SOME OF THESE STORMS...SMALL HAIL AND BRIEF STRONG WINDS MAY OCCUR. IN THE SOUTHWESTERN PORTION OF THE PANHANDLES...HEAVY RAINFALL ASSOCIATED WITH PERSISTENT SLOW MOVING STORMS COULD PRODUCE LOCAL FLOODING...ESPECIALLY AROUND DEAF SMITH AND OLDHAM COUNTIES. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY AND TUESDAY NIGHT AS WEAK DISTURBANCES MOVE ACROSS THE REGION. HOWEVER... ANY STORMS THAT DO FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. THE POTENTIAL FOR LOCAL URBAN FLOODING WILL HAVE TO BE MONITORED ACROSS THE WESTERN PANHANDLES WHERE ABUNDANT RAIN HAS ALREADY FALLEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HENNIG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:57 AM CDT | Flash Flood Warning | AMA | Deaf Smith | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.